Artificial Tears Lubricant Eye Drops have been recalled after infecting dozens with a rare strain of bacteria.
Last month, Global Pharma Healthcare’s eye drops were recalled due to a handful of individuals being hospitalized with various issues. In the latest update, the eye drops infected 68 users with a rare strain of drug-resistant Pseudomonas aeruginosa.
Additionally, there are reports of eight vision losses, four surgical removals of the eyeball and one death. The bacterial infection has also led to infections inside of the cornea, bloodstream, respiratory and urinary tract.
“Patients who have used EzriCare or Delsam Pharma’s artificial tears and who have signs or symptoms of an eye infection should seek medical care immediately,” the CDC says.
Global Pharma launched a voluntary recall for the artificial tears in February. That same month, the FDA recommended the company also recalls Delsam Pharma’s Artificial Eye Ointment due to bacterial contamination concerns.
Nevertheless, consumers should be aware of the symptoms of the infection which includes: yellow, green or clear discharge from the eye, eye pain, redness of the eye or eyelid, increased light sensitivity and blurry vision.